Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

September 14, 2014Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 14, 2014, 5:13 PM EDT for Treutlen County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2014, 5:13 PM EDT (21:13 UTC)
Expired
Sep 14, 2014, 5:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Treutlen County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WWUS82 KFFC 142113
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN SEP 14 2014

GAZ086-098-112-113-142145-
513 PM EDT SUN SEP 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TREUTLEN...
TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMANTOWN TO TARRYTOWN...MOVING NORTHEAST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH
545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NORMANTOWN...KIBBEE...TARRYTOWN...FIVE POINTS...ZAIDEE...SOPERTON...
STILLMORE AND OAK PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3225 8231 3221 8263 3222 8263 3225 8265
      3229 8265 3230 8268 3243 8260 3248 8218
TIME...MOT...LOC 2113Z 206DEG 7KT 3232 8237 3229 8258

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 14, 3:02 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 14, 3:02 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN SEP 14 2014

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
FOR THE REMAINDER OF TODAY AND INTO TONIGHT...INTERESTING FINE
LINE FEATURE OR BOUNDARY MOVING THROUGH THE LOW OVERCAST AND
PASSING THROUGH ATL AND TOWARD MACON. SUCH A DEFINED FEATURE
MOVING TOWARD THE CLEARING ZONE TO THE SOUTH DEFINED BY INCREASING
CAPES TO 2000 TO 3000 J/KG IS ALMOST CERTAIN TO ACT AS A FOCUS FOR
ENHANCED THUNDERSTORM DEVELOPMENT. ALREADY ADVERTISING LIKELY POPS
IN THIS AREA BUT WILL NEED TO MONITOR CLOSELY FOR POSSIBLE BUMP UP
FOR POPS INTO THE CATEGORICAL RANGE GIVEN THESE NEW DEVELOPMENTS.
WHERE THIS BOUNDARY EVENTUALLY STALLS OUT COULD MARK A LOCATION
FOR ENHANCED FLOOD RISK THIS AFTERNOON AND WILL BE MONITORING FOR
THAT AS WELL.

TO THE NORTH...INSTABILITY AS WOULD BE EXPECTED IS
MUCH MUCH LESS WITH VALUES OF ZERO OVER THE NORTHEAST WITHING
WEDGE. HAVE KEPT JUST THE MENTION OF SHOWERS IN THIS REGION AS
MODEL FORECASTS OF CAPE SHOW LITTLE TO NO IMPROVEMENT FOR THE
BALANCE OF TODAY AND TONIGHT.

ONCE CONVECTION DIES OUT...LOOKS LIKE ANOTHER ROUND OF LOW CLOUDS
AND PATCHY DENSE FOG TONIGHT. MODELS INDICATE A SOUTHERLY FLOW
DEVELOPING AT 925MB AROUND 10 TO 15 KTS WHICH WILL LIKELY ALLOW
FOR MORE IN THE WAY OF LOW CLOUDS VS FOG AND WILL INDICATE SUCH IN
AFTERNOON GRID SET.

FOR MONDAY...DEEP LAYER MOISTURE RETURNS TO THE NORTH BUT
INSTABILITY AXIS REMAINS LARGELY IN PLACE FAVORING THE SOUTHERN
SECTIONS. BECAUSE OF THIS...FEEL BEST CHANCES OF PRECIPITATION
WILL RESIDE ACROSS THE CENTRAL PORTIONS OF THE CWA...NAMELY THE
ATLANTA METRO BUT THE BEST CHANCES OF THUNDER WILL REMAIN TO THE SOUTH.

FRONTAL BOUNDARY MOVES THROUGH THE AREA MON NIGHT AND TUE WITH
MUCH DRIER AIR WORKING ITS WAY INTO THE NORTH MARKED BY
PRECIPITABLE WATER VALUES OF 1.3. STILL APPROACHING 2 TO THE SOUTH
SO WILL HAVE TO KEEP POPS HIGH THERE BUT FROM THE METRO
NORTHWARD...WILL BE DIFFICULT TO EVEN GET LOW END SCATTERED COVERAGE.

DEESE

.LONG TERM /TUESDAY THROUGH SUNDAY/...
MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE.

BDL

PREVIOUS DISCUSSION...
THE EXTENDED FORECAST STARTS OUT WITH THE FRONT MENTIONED IN THE
SHORT TERM POSITIONED OVER CENTRAL GEORGIA. A SECOND FRONT
APPROACHES NORTH GA FROM THE TN VALLEY TUE MORNING TO HELP
REINFORCE THE WEAKENING FIRST FRONT. THESE TWO FRONT MOVE INTO
SOUTH GA/NORTH FL BY WED MORNING AS A STRONG HIGH PRESSURE RIDGE
BUILDS IN BEHIND THEM FROM THE EASTERN GREAT LAKE STATES. A BIT
DRIER AIRMASS MOVES IN OVER N GA WED/THU BUT BOTH THE GFS AND
ECMWF HOW MOISTURE LINGERING OVER EASTERN AND SOUTHERN SECTIONS OF
THE STATE THROUGH DAY 7. MODEL PWS STAY REALLY SLACK OFF BY WED
WITH 1.5 TO 2 INCH VALUES MON AND TUE TO LESS THAN AN INCH BY 00Z
WED. THESE VALUES ARE RIGHT IN LINE WITH THE DRIER AIR MOVING IN
FOR THE MIDDLE OF THE WEEK. HAVE DECIDED TO LOWER POPS TO SLIGHT
TO CHANCE ON WED...WITH SLIGHT TO NOTHING THU THROUGH SAT. MODELS
ALSO CONTINUE TO INDICATE COOLER TEMPS ARE IN STORE FOR THE
STATE...ESPECIALLY WITH THE COOLER DRIER AIR MASS MOVING IN. BY
THE LATTER HALF OF THE WEEK WE COULD BE BELOW SEASONAL NORMALS.

01

&&

.AVIATION...
18Z UPDATE...
LOW CLOUD DECK HAS ACTUALLY DEVELOPED SOUTHWEST DURING THE COURSE
OF THE MORNING DUE TO A BOUNDARY MOVING THROUGH AND ENHANCING
CLOUDS. AS A RESULT...HAVE HAD TO HOLD ONTO IFR FOR MUCH LONGER
THAN THOUGHT BUT DO EXPECT SOME GRADUAL INCREASE IN CIGS THROUGH
THIS AFTERNOON. SHOULD BE TEMPORARY HOWEVER AS LOW CLOUDS WILL
RETURN IN FULL FORCE TONIGHT WITH ANOTHER ROUND OF LIFR LIKELY AT
ALL SITES. DEVELOPING LOW LEVEL WIND JET SHOULD KEEP IT MORE LOW
CLOUDS AS OPPOSED TO FOG. INCREASE IN MOISTURE FOR MONDAY WILL
RESULT IN INCREASED TSRA CHANCES ONCE AGAIN.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON CIGS THIS EVENING.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  80  68  86 /  30  60  60  30
ATLANTA         68  82  70  84 /  30  60  60  30
BLAIRSVILLE     60  77  63  80 /  20  50  50  20
CARTERSVILLE    66  82  66  85 /  20  60  60  20
COLUMBUS        72  87  72  86 /  60  60  60  50
GAINESVILLE     66  79  68  83 /  20  60  60  30
MACON           71  86  71  87 /  60  70  60  50
ROME            66  83  66  86 /  20  60  50  20
PEACHTREE CITY  68  83  68  86 /  40  60  60  30
VIDALIA         72  87  72  88 /  60  70  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....BDL
AVIATION...DEESE
Hazardous weather outlook, Sep 14, 11:35 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 AM EDT SUN SEP 14 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1135 AM EDT SUN SEP 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS CENTRAL AND PARTS OF NORTH GEORGIA SOUTH OF ATLANTA AND
ATHENS. FREQUENT LIGHTNING...GUSTY WINDS...HEAVY RAIN AND
MINOR FLOODING WILL BE THE MAIN HAZARDS WITH THE STORMS.
THUNDERSTORM CHANCES WILL DIMINISH DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO BE SCATTERED
THROUGH THE MIDDLE OF NEXT WEEK. THE CONVECTIVE ACTIVITY IS
EXPECTED TO GENERALLY BE DIURNAL IN NATURE. SOME DRYING ACROSS THE
NORTH IS POSSIBLE BEGINNING TUESDAY WHICH WOULD HELP TO DIMINISH
THUNDERSTORM DEVELOPMENT ACROSS THAT AREA THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 14, 4:17 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 PM EDT SUN SEP 14 2014

GAZ110>113-142045-
417 PM EDT SUN SEP 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER...
TOOMBS...TELFAIR AND MONTGOMERY COUNTIES UNTIL 445 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCK SPRINGS TO JACKSONVILLE...MOVING NORTH
AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES THROUGH 445
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCK
SPRINGS...SOUTH THOMPSON...TOOMBS CENTRAL...UVALDA...ALSTON...SPRING
HILL...JORDAN...TOWNS...JACKSONVILLE...CENTER...WORKMORE...SANTA
CLAUS...LYONS...AILEY AND SCOTLAND. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3178 8305 3180 8306 3204 8304 3230 8270
      3236 8241 3232 8236 3229 8235 3229 8231
      3205 8233 3202 8266 3177 8301
TIME...MOT...LOC 2017Z 183DEG 14KT 3213 8243 3211 8266
          3188 8298
Special weather statement, Sep 14, 4:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT SUN SEP 14 2014

GAZ086-098-111>113-142115-
450 PM EDT SUN SEP 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER...
TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 515 PM
EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMANTOWN TO AILEY...MOVING NORTHEAST AT
15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHEELER...TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES
THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE VIDALIA...HIGGSTON...AILEY...LANDSBURG...NORMANTOWN...
KIBBEE...TARRYTOWN...OAK PARK...FIVE POINTS...GILLIS SPRINGS...
ZAIDEE...SOPERTON...LEXSY AND STILLMORE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3242 8219 3236 8224 3234 8223 3221 8230
      3217 8275 3247 8259 3250 8216
TIME...MOT...LOC 2050Z 204DEG 15KT 3228 8236 3226 8260
Special weather statement, Sep 14, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN SEP 14 2014

GAZ086-098-112-113-142145-
513 PM EDT SUN SEP 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TREUTLEN...
TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMANTOWN TO TARRYTOWN...MOVING NORTHEAST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH
545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NORMANTOWN...KIBBEE...TARRYTOWN...FIVE POINTS...ZAIDEE...SOPERTON...
STILLMORE AND OAK PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3225 8231 3221 8263 3222 8263 3225 8265
      3229 8265 3230 8268 3243 8260 3248 8218
TIME...MOT...LOC 2113Z 206DEG 7KT 3232 8237 3229 8258

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 4:17 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler28 min
Sep 14, 4:50 PM EDTSpecial Weather StatementFFCTreutlen25 min
Sep 14, 5:45 PM EDTSpecial Weather StatementFFCCandler30 min
Sep 14, 6:30 PM EDTSpecial Weather StatementFFCMacon30 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.